Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with severely low amniotic fluid levels. On medication. Will amniotic fluid replenish?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I was detected with severely low amniotic fluid lvls at 17 weeks..m prescribed various medicines n liquids n bed there a hope for amniotic fluid to replenish? Also I hve never leaked..can amniotic fluid dry up on its own??
Posted Sat, 19 Oct 2013 in General Health
Answered by Dr. Rhea Chanda 1 hour later
Brief Answer:
oligo hydraminos

Detailed Answer:

Thanks for your query.

Low amniotic fluid is called oligohydraminos. Any AFI less than 5 is deemed as severe oligihydraminos. This may cause fetal problems. It doesn't 'dry up' on its own, instead less amount of production can cause the condition. Normally the fetal excretion system should be checked via ultrasound.

It sometimes can be managed with medication and rest, but the later in the pregnancy, the better. In your case, at 17 weeks, you still have a long way to go. If the AFI doesn't increase then there may be growth retardation of the fetus. You have to be followed up studiously.

Drink plenty of fluids.
Get a congenital anomaly scan at 18-20 weeks to make sure the fetal kidneys are ok. Follow up regularly.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor